caret icon Back to all discussions

Gaba increasing symptoms

Just wondering if others have noticed the same? As I am dealing with lot's of anxiety at the moment, decided today to take Gaba (a supplement that helps with anxiety and depression). However, clearly every time I take it, it brings on old or more severe symptoms. Much more balance problems and vertigo, blurry vision and tingling again. So am wandering if others have noticed this too? At first I thought it was coincidence, but pretty sure it is a side effect for me.
Thanks for reading...

  1. Hi, ! I am sorry you experience an increase in symptoms with Gaba. Have you talked to your physician or pharmacist about this? It's possible that Gaba could have contraindications with others supplements or medications you are taking. Most of the information I found on Gaba seems to show that contraindications are not fully understood at this time or there's just a general lack of data. There is some data to suggest that Gaba may have an affect on blood pressure. That may be something to bring up with your physician.


    I hope this was just a random coincidence that doesn't occur again, but if it does, I would definitely check in with your physician, to be safe.


    Best, Erin, MultipleSclerosis.net Team Member.

    1. As much as I can find out, it is an inhibitor. So it would make sense it slows down nerve conduction. Which in case of anxiety and depression benefits. But in other areas can make already bad nerve conduction worse. It has been every time I take Gaba. It does help with the anxiety, but have to be prepared to not function so well. At first I just thought it was a coincidence. I will bring it up with both doctors (family physician and MS neurologist), as I want to understand it. It has beneficial effects in relation to nerve damage/protects nervs. So more to learn I think. Was just curious if it happens to others as well? I think still has value when anxiety gets to bad. Just need to be aware on how my body reacts. So curious to see if anyone else has this too. But I do have other chronic conditions as well, so could be in relation to that?!

or create an account to reply.